In the event of overdosage, nadolol may cause excessive bradycardia, cardiac failure, hypotension, or bronchospasm.
In addition to the expected diuresis, overdosage of bendroflumethiazide may produce varying degrees of lethargy which may progress to coma with minimal depression of respiration and cardiovascular function and without significant serum electrolyte changes or dehydration. The mechanism of thiazide-induced CNS depression is unknown. Gastrointestinal irritation may occur. Transitory increase in BUN has been reported, and serum electrolyte changes may occur, especially in patients with impaired renal function.
Nadolol can be removed from the general circulation by hemodialysis. In determining the duration of corrective therapy, note must be taken of the long duration of the effect of nadolol. In addition to gastric lavage, the following measures should be employed, as appropriate.
Excessive Bradycardia—Administer atropine (0.25 to 1.0 mg). If there is no response to vagal blockade, administer isoproterenol cautiously.
Cardiac Failure—Administer a digitalis glycoside and diuretic. It has been reported that glucagon may also be useful in this situation.
Hypotension—Administer vasopressors, e.g., epinephrine or levarterenol. (There is evidence that epinephrine may be the drug of choice.)
Bronchospasm—Administer a beta2-stimulating agent and/or a theophylline derivative.
Stupor or Coma—Supportive therapy as warranted.
Gastrointestinal Effects—Symptomatic treatment as needed.
BUN and/or Serum Electrolyte Abnormalities—Institute supportive measures as required to maintain hydration, electrolyte balance, respiration, and cardiovascular and renal function.